PDA

View Full Version : Steroid Induced Myopathy



marbiegreen
12-06-2011, 06:19 PM
Has anyone heard of this?? I was just diagnosed with this. Because I have been on Prednisone so long, the muscles in my legs are dying. There is no reversal and the only way you can stop its progression is to come of the Prednisone which is not an option for me. Looks like I will need to get my Scooter License soon. Anyone know anything about this??

steve.b
12-06-2011, 07:52 PM
i have heard of it before.
but another member, linda from australia, may be suffering the same thing.

i wish you luck in your reseach.

scubagramplit
12-07-2011, 08:25 AM
Is this what they refer to as a muscle wasting disease?

marbiegreen
12-07-2011, 09:24 AM
Is this what they refer to as a muscle wasting disease?

Actually no, the muscle mass is still there because the muscle dies and there is still tissue around the muscles that keep them there. I just cant stand for long or walk for long. My legs feel like they won't hold me up and they become incredibly painful. It is fine when I am sitting down! I am going to see my Rheumatologist to see if I can get some more information about this because I can't find much.

Linda From Australia
12-07-2011, 04:27 PM
i have heard of it before.
but another member, linda from australia, may be suffering the same thing.

I do not have steroid induced myopathy. I was only on steroids for a couple of weeks because I was misdiagnosed with dermatomyositis. I was taken off the steroids because it didn't help me.

Muscle biopsy results show either Mitochondrial Myopathy or Inclusion Body Myositis. I am still being monitored for Motor Neuron Disease.

I wish you all the best with your rehabilitation. My advice would be to go to a physiotherapist and organise a safe programme for you to follow. You need to exercise otherwise you could get worse. However, if you exercise too much you could get worse.

Shirley O Canada
02-23-2013, 05:17 AM
Has anyone heard of this?? I was just diagnosed with this. Because I have been on Prednisone so long, the muscles in my legs are dying. There is no reversal and the only way you can stop its progression is to come of the Prednisone which is not an option for me. Looks like I will need to get my Scooter License soon. Anyone know anything about this??

I don't have Lupus but did receive a steroid overdose in 2009 when I had H1N1 and have steroid induced general myopathy. One day, about 3 months into my treatment with high dose steroids I literally just melted into the sidewalk. The myopathy effects both my proximal and distal muscles. I now use a wheelchair for doing anything outside of my home. I was able to eventually wean off the steroids and had more than a year of intense physio therapy which helped regain some of my strength but only about half of what is normal. You won't find a lot of info on the condition b/c it is rare but it does happen. It is extremely rare for it to effect both proximal and distal muscles, I'm just one of the lucky one's I guess - if only I could get this lucky with something like the lottery. Best of luck in your struggles - maintaining a positive attitude and being open to a whole lot of adjusting will serve you well.
Shirley

ANGEHOLDER
03-05-2013, 03:54 PM
Has anyone heard of this?? I was just diagnosed with this. Because I have been on Prednisone so long, the muscles in my legs are dying. There is no reversal and the only way you can stop its progression is to come of the Prednisone which is not an option for me. Looks like I will need to get my Scooter License soon. Anyone know anything about this??


I too have this i am at the moment having physiotherapy to stop the other muscles from wasting as they told me there is nothing they can do for the ones already affected, i have muscle wastage in legs and arms